Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 183, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 8, 2008, 3:20 PM EDT for Seneca County, Ohio. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2008, 3:20 PM EDT (19:20 UTC)
- Expired
- Jul 8, 2008, 4:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Seneca County, OH
The radar
The Cleveland radar (KCLE), 105 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:51 PM EDT | TSTM WND DMG | Tiffin, OH | LARGE BRANCH DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:27 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 081919 SVRCLE OHC147-082015- /O.NEW.KCLE.SV.W.0183.080708T1920Z-080708T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 320 PM EDT TUE JUL 8 2008 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SENECA COUNTY IN NORTHWEST OHIO... * UNTIL 415 PM EDT * AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF NEW RIEGEL...OR ABOUT NEAR FOSTORIA...AND MOVING EAST AT 47 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIFFIN AND BLOOMVILLE PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4125 8285 4100 8283 4099 8341 4125 8341 TIME...MOT...LOC 1920Z 262DEG 41KT 4122 8337 $$ MELLO
2 follow-up statements
000 WWUS51 KCLE 081954 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 353 PM EDT TUE JUL 8 2008 OHC147-082015- /O.CON.KCLE.SV.W.0183.000000T0000Z-080708T2015Z/ SENECA OH- 353 PM EDT TUE JUL 8 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR SENECA COUNTY... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TIFFIN...MOVING EAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REPUBLIC...BLOOMVILLE AND ATTICA A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR NORTHERN OHIO. LAT...LON 4125 8285 4100 8283 4099 8341 4125 8341 TIME...MOT...LOC 1953Z 285DEG 56KT 4107 8308 $$ THOMPSON
000 WWUS51 KCLE 082016 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 414 PM EDT TUE JUL 8 2008 OHC147-082024- /O.EXP.KCLE.SV.W.0183.000000T0000Z-080708T2015Z/ SENECA OH- 414 PM EDT TUE JUL 8 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SENECA COUNTY EXPIRES AT 415 PM EDT... OTHER THUNDERSTORMS WITH VERY HEAVY RAIN WILL CONTINUE ACROSS THE LOCAL AREA EARLY THIS EVENING. PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS CAN BE EXPECTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR NORTHERN OHIO. LAT...LON 4125 8285 4100 8283 4099 8341 4125 8341 TIME...MOT...LOC 2014Z 285DEG 56KT 4098 8266 $$ MITCHELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:43 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 8, 2:43 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 243 PM EDT TUE JUL 8 2008 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT THEN HIGH PRESSURE WILL MOVE IN FROM THE WEST THURSDAY BEFORE MOVING TO THE EAST COAST FRIDAY. ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION AROUND SATURDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... FACTORS IN AIRMASS COMING TOGETHER FOR ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS THROUGH TONIGHT AS A COLD FRONT MOVES THROUGH. WILL CONTINUE TO MENTION SEVERE THREAT IN FORECAST TONIGHT. SEVERAL BANDS OF TSRA WILL OCCUR DUE TO SEVERAL DIFFERENT BOUNDARIES. PWS ALSO IMPRESSIVE WITH A BAND OF 2 INCH PLUS WORKING ITS WAY SE ACROSS THE AREA THROUGH TONIGHT. THINK STORMS WILL BE MOVING FAST ENOUGH SO THAT WHEN COMBINED WITH THE PRECEDING FEW DAYS OF DRY WEATHER SHOULD KEEP MOST OF THE THREAT FOR FLOODING MINIMAL. HOWEVER...GIVEN THE NATURE OF HEAVY DOWNPOURS SOMEWHERE IN THE AREA ITS POSSIBLE THAT A SPOT OR TWO COULD END UP WITH LOCALIZED FLOODING ISSUES. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... WEAK WAVE OF LOW PRESSURE PROGGED TO MOVE ACROSS SOUTHERN OHIO ON WED. ENOUGH MOISTURE AND INSTABILITY HANG BACK TO REQUIRE KEEPING CHANCE FOR CONVECTIVE PRECIP IN FORECAST FOR WED. DRIER AIR CONTINUES TO WORK IN WED NIGHT FOR A COOLER AND MORE STABLE AIRMASS. HIGH PRESSURE MOVES THROUGH THURSDAY AND TO THE EAST COAST FRI TO ALLOW RETURN FLOW TO DEVELOP. GOOD MOISTURE NOT SHOWN RETURNING UNTIL SOMETIME SATURDAY SO SHOULD SEE DRY CONDITIONS PREVAIL UNTIL THEN. .LONG TERM /SATURDAY THROUGH TUESDAY/... THE NEXT COLD FRONT LOOKS TO ARRIVE ON SATURDAY WITH SCATTERED THUNDERSTORMS AHEAD OF IT INTO THE EVENING HOURS. THEN SURFACE HIGH PRESSURE WILL BUILD OVER NORTHERN OHIO FOR LATE SUNDAY INTO MONDAY WITH COOLER DRY AIR. THIS WILL LEAD TO SOME COOL NIGHTS AND PLEASANT DAYS FOR EARLY NEXT WEEK. SOME MODEL DIFFERENCES ON THE TIMING OF THE RETURN OF LOW LEVEL MOISTURE FOR THE MIDDLE OF NEXT WEEK BUT IT APPEARS IT WILL REMAIN DRY UNTIL THEN. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VERY UNSTABLE AIRMASS OVER NORTHERN OHIO THIS AFTERNOON WITH THUNDERSTORMS BEGINNING TO DEVELOP OVER THE AREA. EXPECT SOME MVFR CONDITIONS IN AND NEAR THE THUNDERSTORMS. A MORE SOLID LINE OF STORMS OVER INDIANA WILL ALSO MOVE ACROSS NORTHERN OHIO THROUGH THE EVENING. LIKELY TO SEE SOME FOG IN THE WAKE OF THE SHOWERS/THUNDERSTORMS TONIGHT ALONG WITH SOME MVFR CEILINGS. OUTLOOK...COLD FRONT SHOULD BE THROUGH THE CWA WEDNESDAY AFTERNOON WITH SHOWERS AND THUNDERSTORMS LIMITED TO LOCATIONS AHEAD OF THE FRONT. FOR THURSDAY INTO FRIDAY IT LOOKS LIKE VFR CONDITIONS BUT THERE WILL BE A CHANCE OF SOME AREAS OF FOG. NEXT COLD FRONT MAY ARRIVE OVER THE WEEKEND. && .MARINE... SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR LAKE ERIE FROM THE WESTERN BASIN TO THE OHIO AND PENNSYLVANIA BORDER UNTIL 8 PM THIS EVENING. THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE LAKE AND THIS WILL CONTINUE TO BE THE TREND THROUGH THE REST OF THE EVENING. WINDS SHOULD REMAIN BELOW THRESHOLDS TO PRODUCE SMALL CRAFT ADVISORY CRITERIA THROUGH THE NEXT SEVERAL PERIODS. EXPECTING WINDS TO GO LIGHT AND VARIABLE BY THURSDAY AS HIGH PRESSURE BUILDS IN OVER THE REGION. NO SMALL CRAFT OR GALES EXPECTED INTO THE WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...MULLEN AVIATION...MULLEN MARINE...LOMBARDY
Hazardous weather outlook, Jul 8, 1:35 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 135 PM EDT TUE JUL 8 2008 LEZ142>148-162>168-OHZ003-006>014-017>023-027>033-036>038-047-089- 091745- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE- 135 PM EDT TUE JUL 8 2008 ...SEVERE THUNDERSTORM WATCH 669 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-149-169-PAZ001>003-091745- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 135 PM EDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 8, 1:54 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 154 PM EDT TUE JUL 8 2008 OHZ006>010-018-019-081900- WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-SENECA-HURON- INCLUDING THE CITIES OF...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...TIFFIN...NORWALK 154 PM EDT TUE JUL 8 2008 AT 145 THIS AFTERNOON RADAR INDICATED THUNDERSTORMS WITH LOCALLY HEAVY RAINS OF A AROUND A HALF AN INCH AND HAIL...FROM SOUTHEAST OF TOLEDO NEAR GENOA...GIBSONBURG AND OAK HARBOR. THE STORMS WILL BE MOVING NORTHEAST AROUND 25 MPH. ADDITIONAL SHOWERS AND STORMS WERE DEVELOPING ON EAST TO LORAIN. THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH 4PM AND SOME OF THE STORMS CAN TURN SEVERE. OHZ029>031-038-047-081900- RICHLAND-ASHLAND-WAYNE-HOLMES-KNOX- INCLUDING THE CITIES OF...MANSFIELD...ASHLAND...WOOSTER... MILLERSBURG...MOUNT VERNON 154 PM EDT TUE JUL 8 2008 AT 145 THIS AFTERNOON RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH LOCALLY HEAVY RAINS AND HAIL WERE SOUTHEAST OF MOUNT VERNON AND ISOLATED SHOWER SOUTH OF ASHLAND NEAR JEROMESVILLE. THE SHOWERS AND STORMS WILL CONTINUE TO DEVELOP THROUGH 4PM. SOME OF THE STORMS CAN TURN SEVERE. THOMPSON
Local storm report, Jul 8, 3:03 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
303 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TSTM WND DMG ASHTABULA 41.88N 80.80W
07/08/2008 ASHTABULA OH PUBLIC
LARGE BRANCHES DOWN.
0243 PM TSTM WND DMG TOLEDO 41.66N 83.58W
07/08/2008 LUCAS OH AMATEUR RADIO
STRUCTURAL DAMAGE
0256 PM TSTM WND DMG SYLVANIA 41.71N 83.71W
07/08/2008 LUCAS OH PUBLIC
TREE DOWN
&&
LOMBARDYLocal storm report, Jul 8, 3:06 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
306 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG BOWLING GREEN 41.38N 83.65W
07/08/2008 WOOD OH AMATEUR RADIO
OVERTURNED SEMI TRAILER
&&
LOMBARDYThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:06 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jul 8, 2:24 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 51 min |
| Jul 8, 2:28 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 8, 2:28 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 47 min |
| Jul 8, 2:39 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 51 min |
| Jul 8, 2:48 PM EDT | Tornado Warning | CLE | Lucas, Ottawa | 42 min |
| Jul 8, 2:56 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 53 min |
| Jul 8, 3:27 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 63 min |
| Jul 8, 3:31 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 44 min |
| Jul 8, 3:34 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 56 min |
| Jul 8, 3:47 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 43 min |
| Jul 8, 3:48 PM EDT | Special Marine Warning | CLE | 57 min | |
| Jul 8, 3:59 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 61 min |
| Jul 8, 4:08 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 67 min |
| Jul 8, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 64 min |
| Jul 8, 4:22 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Medina | 53 min |
| Jul 8, 4:28 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 62 min |
| Jul 8, 4:45 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Cuyahoga, Geauga, Lake | 4 hr |
| Jul 8, 5:07 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 53 min |
| Jul 8, 5:13 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 62 min |
| Jul 8, 5:19 PM EDT | Flash Flood Warning | CLE | Ashtabula, Cuyahoga, Geauga, Lake | 4 hr |
| Jul 8, 5:21 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 54 min |
| Jul 8, 5:37 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow | 53 min |
| Jul 8, 5:47 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 58 min |
| Jul 8, 6:01 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 44 min |
| Jul 8, 6:15 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 75 min |
| Jul 8, 6:18 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Geauga, Portage, Summit | 107 min |
| Jul 8, 6:31 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.